Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

August 7, 2017Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 7, 2017, 11:41 AM CDT for Okaloosa County, Florida. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 11:41 AM CDT (16:41 UTC)
Expired
Aug 7, 2017, 1:00 PM CDT
In force
79 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS84 KMOB 071641
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1141 AM CDT MON AUG 7 2017
 
FLZ203>206-071800-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1141 AM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 100
PM CDT...

At 1141 AM CDT, the strong thunderstorm was located over Navarre, or
12 miles southeast of Bagdad, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Mary Esther, Ocean City, Lake
Lorraine, Navarre, Shalimar, Cinco Bayou and Navarre Beach.

LAT...LON 3030 8695 3036 8699 3037 8696 3037 8698
      3036 8700 3050 8710 3077 8672 3043 8650
TIME...MOT...LOC 1641Z 238DEG 15KT 3043 8694 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:09 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 7, 7:09 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
709 AM CDT Mon Aug 7 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VCSH expected at all terminals this morning with
thunderstorms developing this afternoon and evening. MVFR/IFR
conditions are possible in and around storms. /13

&&

.PREV DISCUSSION... /issued 444 AM CDT Mon Aug 7 2017/

NEAR TERM /Now Through Monday night/...An upper level shortwave moving
across the Tennessee Valley today will send a weak cold front
southward into central Alabama by late tonight. South of this
boundary, a warm and moist airmass will continue across the region
with precipitable water values over 2 inches. The combination of
the upper trough and approaching boundary will lead to scattered
to numerous showers and thunderstorms developing mainly to our
north and moving southward toward the area late in the day. Closer
to the coast, coverage will be more scattered in nature along the
seabreeze and outflow boundaries. Heavy rain and frequent
lightning will be the primary threats. Gusty winds will be
possible in the stronger storms. Highs will be in the upper 80s to
around 90. Lows tonight fall into the low to mid 70s inland to
upper 70s along the coast. /13

SHORT TERM /Tuesday Through Wednesday night/...A strong
shortwave sweeps through the base of the eastern upper trough
Tuesday through Tuesday night, pushing a second, weaker shortwave
east over the Southeast. This energy also pushes a weak surface
front south across the Southeast before stalling it temporarily
along the northern Gulf coast Tuesday night into early Wednesday.
Surface high pressure behind the front moves over the Northeast,
then shifts east to over the Eastern seaboard, bringing a surface
ridge stretching southwest over the Appalachians, washing out the
surface front Wednesday and restoring a more organized onshore
flow into Thursday. Better than seasonal chances of rain are
expected through the short term due to the passing shortwave
energy through Tuesday night transitioning to around seasonal for
Wednesday into Wednesday night. Localized nuisance flooding is
possible Tuesday, especially in poor drainage areas, so will
continue to monitor for the need for any watch.

For temps, with the rain and cloud cover, have went below seasonal
for highs Tuesday and Wednesday (mid to upper 80s), with above
seasonal lows (low to mid 70s, upper along the coast).

/16

LONG TERM /Thursday Through Sunday/...Shortwave energy continues
to move through the eastern upper trough, pushing a weak surface
front towards the southeast and disrupting the more organized
surface ridge that has set up over the East. A system working its
way west over the Caribbean in the short term becomes less
organized as it moves over the Gulf, but ultimately contributes to
the creation of an upper trough over the Southeast by the
weekend. guidance varies in some of the details (where the upper
trough ultimate ends up due to an upper ridge building a bit over
the Southern Plains). They do agree in a soupy airmass remaining
over over the Southeast. A blended approach gives PoPs around to a
bit above seasonal, with temps around to a bit below seasonal.

/16

MARINE...A light to moderate onshore flow continues this week as
a surface ridge of high pressure builds west over the northern and
central Gulf. Isolated to scattered showers and thunderstorms can be
expected. Seas remain generally 2 to 3 feet. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 7, 4:58 AM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
458 AM CDT Mon Aug 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
458 AM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will develop today and
continue into tonight. Heavy rain and frequent lightning will be
the main threats. The heavy rain could produce some minor urban
and small stream flooding. Gusty winds will be possible in the
stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms can be expected
each day. Gusty winds, heavy rain and frequent lightning can be
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Sunday.

GMZ630>635-650-655-670-675-081000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
458 AM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds, waves and seas will be locally higher in and near
thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds, waves and seas will be locally higher in and near
thunderstorms through the forecast period.

In the hours before

Special weather statement, Aug 7, 11:38 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1138 AM CDT MON AUG 7 2017

ALZ056>058-060-FLZ205-071730-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-Okaloosa Inland FL-
1138 AM CDT MON AUG 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...SOUTHEASTERN
CONECUH...COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 1230 PM
CDT...

At 1138 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of McKenzie to 8 miles south of Florala,
and moving east at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, McKenzie, River Falls,
Red Level, Laurel Hill, Lockhart, Rutledge, Dozier, Heath, Gantt and
Glenwood.

LAT...LON 3153 8620 3100 8619 3099 8639 3080 8639
      3079 8642 3116 8670 3119 8670 3118 8672
      3144 8692 3180 8620 3179 8615 3166 8615
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1638Z 250DEG 19KT 3145 8672 3088 8635
Special weather statement, Aug 7, 11:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1141 AM CDT MON AUG 7 2017

FLZ203>206-071800-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1141 AM CDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 100
PM CDT...

At 1141 AM CDT, the strong thunderstorm was located over Navarre, or
12 miles southeast of Bagdad, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Mary Esther, Ocean City, Lake
Lorraine, Navarre, Shalimar, Cinco Bayou and Navarre Beach.

LAT...LON 3030 8695 3036 8699 3037 8696 3037 8698
      3036 8700 3050 8710 3077 8672 3043 8650
TIME...MOT...LOC 1641Z 238DEG 15KT 3043 8694

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:38 AM CDTSpecial Weather StatementMOBCovington, Crenshaw52 min
Aug 7, 12:34 PM CDTSpecial Weather StatementMOBSanta Rosa71 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.